Heavy Snow, Garrett
- When
- December 2, 5:00 PM EST to 8:00 PM EST
- Where
- Garrett forecast zone
- Reported by
- OFFICIAL NWS OBS.
Snow started the morning of the 2nd, ended by 8 PM EST. Oakland got 7 inches of snow.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Snow started the morning of the 2nd, ended by 8 PM EST. Oakland got 7 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 2, 3:34 PM EST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 334 PM EST FRI DEC 2 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... SNOW SHOWERS WILL ABATE TONIGHT AS WESTNORTHWEST LOWLEVEL WINDS OFF THE GREAT LAKES DIMINISH...AS SHOWN BY RECENT RUC AND NAM MODEL RUNS. SO CURRENT SNOW-RELATED WARNINGS AND ADVISORIES WILL BE KEPT INTO EVENING, BUT NOT EXTENDED. NAM AND GFS MODEL RUNS SHOW HIGH PRESSURE MOVING THROUGH THE TENNESSEE VALLEY AND SO WILL BRING DRY CONDITIONS ACROSS THE UPPER OHIO VALLEY FOR SATURDAY, AS THE NEXT LOW PRESSURE SYSTEM DEVELOPS ACROSS THE MID-MISSISSIPPI VALLEY. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... LOW APPROACHING SATURDAY NIGHT CONTINUES TO MOVE FURTHER NORTH WITH EACH RUN BRINGING NON SNOW PRECIPITATION FURTHER INTO OUR FA. NAM AND GFS MODELS AMAZINGLY SIMILAR WITH THE SCENARIO NOW WITH THICKNESSES RISING AND INDICATING SNOW TO FREEZING RAIN AND POSSIBLE RAIN BY SUNDAY A.M. IN THE SOUTHWESTERN HALF OF FA. NO WATCH ISSUED AT THIS TIME WITH AMOUNTS EXPECTED TO BELOW WARNING CRITERIA BUT ADVISORY MAY BE NEEDED. ON THE BACKSIDE OF DEPARTING LOW DURING SUNDAY WITH CHANGE BACK TO SNOW OR SNOW SHOWERS. REMAINDER OF EXTENDED HAS NEXT LOW MOVING THROUGH NC-VA ON MONDAY WITH PA ON THE NW FLANK OF PRECIP. WEAK FRONT SLIPS THROUGH ON WEDNESDAY WITH END OF WEEK UNDER INFLUENCE OF EXTENDED RIDGE OF HIGH PRESSURE. TEMPS SIMILAR TO HPC GUIDANCE. .AVIATION... INTERMITTENT IFR CONDITIONS (1-2SM -SHSN BR OVC006-015) WILL STILL BE POSSIBLE THIS EVENING FROM THE SNOW SHOWERS, HOWEVER CONDITIONS SHOULD STABILIZE TO MVFR CEILINGS (P6SM OVC025) LATER TONIGHT AS THE SNOW SHOWERS BECOME ISOLATED. EXPECT VFR STRATOCUMULUS (P6SM BKN035) TO REMAIN ACROSS THE UPPER OHIO VALLEY SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...HEAVY SNOW WARNING FOR MDZ001 UNTIL 8 PM FRIDAY. OH...NONE. PA...SNOW ADVISORY FOR PAZ030-032 UNTIL 8 PM FRIDAY. WV...HEAVY SNOW WARNING FOR WVZ023-041 UNTIL 8 PM FRIDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 454 AM EST FRI DEC 2 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-031000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 454 AM EST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY..MAINLY OVER AREAS NORTH OF INTERSTATE 80. ONE TO THREE INCHES OF SNOWFALL IS EXPECTED OVER PARTS OF MERCER...VENANGO...AND FOREST COUNTIES...WITH ISOLATED HIGHER AMOUNTS IN THE EXTREME NORTHERN PARTS OF THOSE COUNTIES. IN ADDITION...STRONG UPSLOPE WIND WILL ENHANCE SNOW SHOWERS OVER THE RIDGES OF WESTMORELAND...FAYETTE...GARRETT...PRESTON...AND TUCKER COUNTIES. UP TO THREE INCHES OF SNOWFALL IS EXPECTED IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TWO STORM SYSTEMS ARE EXPECTED TO PASS JUST SOUTH OF THE AREA. THE FIRST ON SATURDAY NIGHT...AND THE SECOND ON MONDAY. THESE WILL GENERATE THE POTENTIAL FOR SOME LIGHT SNOW ACCUMULATION AND FOR SOME MIXED PRECIPITATION FOR AREAS SOUTH OF PITTSBURGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 246 PM EST FRI DEC 2 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-030000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 246 PM EST FRI DEC 2 2005 ...WINTRY WEATHER UPDATE... THE NATIONAL WEATHER SERVICE SAYS TO TAKE EXTRA CARE IN YOUR TRAVELS THIS EVENING AS THERE CAN BE SLIPPERY SPOTS FROM THE RECENT SNOW AND SUBFREEZING TEMPERATURES. BE PARTICULARLY ALERT FOR PATCHES OF BLACK ICE DEVELOPING ON UNTREATED BRIDGES AND OVERPASSES JUST AFTER DARK. TRAVELERS THIS EVENING INTENT ON GOING ACROSS THE MOUNTAINS OR THROUGH NORTHWEST PENNSYLVANIA...BE ALERT FOR SNOW COVERED ROADS AND LOW VISIBILITIES IN SNOW SHOWER BANDS AND PATCHES OF BLOWING SNOW.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2005Every state in 2005This day in weather historyWarnings in Maryland, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484595.